I got Juvederm for my lips 3 weeks ago. After the initial swelling was gone, my lips look different everyday! (Photo)

One day looks perfect, one day looks like I have not done anything, and one day one side swollen top or bottom! Is this normal? Should I massage it my self?

Doctor Answers 5

Juvederm to the Lips and Asymmetric Swelling

Dear srostampour, I would suggest seeing your injecting physician for a follow up appointment and possible reversal with hyaluronidase. The asymmetric swelling occurring in different areas on different days is not normal to patients with Juvederm Injections. Typically you have some slight swelling after the injection and this dissipates in the first 48 hours. Best regards, Michael V. Elam, M.D.


Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Juvederm and Lip Swelling -- Reverse With Hyaluornidase

If this is persistent for 3-6 weeks after injection I suggest reversing the filler and considering a different agent that isn't as water holding like restylane/silk.  I also suggest antihistamines daily for now.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Juvederm and Swelling

I would definitely return to my treating physician if you have swelling and irregular appearance after 3 weeks from the injection.  You may need to have the product removed with Vitrase.  Best, Dr. Green

Follow up with your physician after your lip injections with Juvederm.

Hi there. If these photos are three weeks post procedure than I would recommend visiting the physician who performed the procedure right away. She/he should see you during a follow-up visit to assess why you are experiencing day-to-day changes in how your lips appear. Further, if there is asymmetry the physician should be able to correct it with an enzyme called Hyaluronidase.

Manish Khanna, MD, FRCP(C)
Montreal Dermatologic Surgeon
4.5 out of 5 stars 15 reviews

Lips

Thank you for your question.  In the pictures you sent I am not sure what days these are post injection for each picture, but your lips like uneven.  I suggest you follow up with your physician for further evaluation and management including sculpting your lips with Hyaluronidase to give you uniform looking lips.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.